coffee-forum.net
Promoting coffee discussion.

Main
Date: 24 Aug 2007 14:15:58
From: Robert Harmon
Subject: damn meds & coffee not mixing!
After my knee surgery the doc has me on Glucosamine and it's killing my
enjoyment of coffee. Glucosamine is known to leave a bitter taste in the
mouth and by-&-large I can deal with it's impact on 99% of the foods and
drinks I consume.

Coffee seems to be the single most obvious exception though; probably linked
to the natural bitterness of roasted coffee. Whatever the reasons, I've cut
my coffee consumption way back, having eliminated straight shot & cups. I'm
now drinking more milk drinks with sweeteners (no flavors), but I'm missing
the daily shots that I've enjoyed so much. Damn it!
--
Robert Harmon
--
http://www.tinyurl.com/mb4uj - My coffee pages.

http://www.tinyurl.com/2tnv87 - My 'Guidelines For Newbies' page.

http://www.tinyurl.com/2cr3e2 - I have things for sale here.






 
Date: 25 Aug 2007 10:05:12
From: D. Ross
Subject: Re: damn meds & coffee not mixing!


 
Date: 24 Aug 2007 21:04:35
From: WindsorFox
Subject: Re: damn meds & coffee not mixing!
Robert Harmon wrote:
> After my knee surgery the doc has me on Glucosamine and it's killing my
> enjoyment of coffee. Glucosamine is known to leave a bitter taste in the
> mouth and by-&-large I can deal with it's impact on 99% of the foods and
> drinks I consume.
>

I've taken it off and on for years and never experienced such.


--
"....a couple of belts of .50 BMG individually
engraved "Unsubscribe" - Cadbury Moose


 
Date: 24 Aug 2007 23:08:44
From: lockjaw
Subject: Re: damn meds & coffee not mixing!
that I've enjoyed so much. Damn it!
>
> I took glucosamine & chondroitin for about 2 years after a shoulder
> injury. It had the added benefit of resolving a long time knee problem.
> Placebo or not, I'm happy to be fooled that way. There was no
> discernible effect on my sense of taste.
>
> R "but I have bad taste to begin with" TF

Yes, I'd never heard of that side effect.



 
Date: 24 Aug 2007 18:57:52
From: Moka Java
Subject: Re: damn meds & coffee not mixing!
Robert Harmon wrote:
> After my knee surgery the doc has me on Glucosamine and it's killing my
> enjoyment of coffee. Glucosamine is known to leave a bitter taste in the
> mouth and by-&-large I can deal with it's impact on 99% of the foods and
> drinks I consume.
>
> Coffee seems to be the single most obvious exception though; probably linked
> to the natural bitterness of roasted coffee. Whatever the reasons, I've cut
> my coffee consumption way back, having eliminated straight shot & cups. I'm
> now drinking more milk drinks with sweeteners (no flavors), but I'm missing
> the daily shots that I've enjoyed so much. Damn it!

I took glucosamine & chondroitin for about 2 years after a shoulder
injury. It had the added benefit of resolving a long time knee problem.
Placebo or not, I'm happy to be fooled that way. There was no
discernible effect on my sense of taste.

R "but I have bad taste to begin with" TF


  
Date: 24 Aug 2007 19:12:41
From: Craig Andrews
Subject: Re: damn meds & coffee not mixing!

"Moka Java" <rtwatches@fishyahoo.com > wrote in message
news:5j9658F3rqe43U1@mid.individual.net...
> Robert Harmon wrote:
>> After my knee surgery the doc has me on Glucosamine and it's killing my
>> enjoyment of coffee. Glucosamine is known to leave a bitter taste in the
>> mouth and by-&-large I can deal with it's impact on 99% of the foods and
>> drinks I consume.
>>
>> Coffee seems to be the single most obvious exception though; probably
>> linked to the natural bitterness of roasted coffee. Whatever the reasons,
>> I've cut my coffee consumption way back, having eliminated straight shot
>> & cups. I'm now drinking more milk drinks with sweeteners (no flavors),
>> but I'm missing the daily shots that I've enjoyed so much. Damn it!
>
> I took glucosamine & chondroitin for about 2 years after a shoulder
> injury. It had the added benefit of resolving a long time knee problem.
> Placebo or not, I'm happy to be fooled that way. There was no discernible
> effect on my sense of taste.
>
> R "but I have bad taste to begin with" TF


Lakota has a joint care formula & a much stronger osteporosis formula
formula. HPI Health Products out of Dawson Creek, BC. Dunno about
availability in the USA. http://www.lakotaherbs.com/ I tried the 1st one a
couple of years ago when I severely dislocated a 3rd finger on my right
hand. It helped a lot, with lubricity of the joint., whatever & it wasn't my
imagination of a placebo effect either.. People swear buy this company.
YMMV.
Craig.



 
Date: 24 Aug 2007 17:26:54
From: Neal Reid
Subject: Re: damn meds & coffee not mixing!
In article <13cubj359s30r76@corp.supernews.com >,
"Robert Harmon" <Texas_Coffee@earthlink.net > wrote:

> After my knee surgery the doc has me on Glucosamine and it's killing my
> enjoyment of coffee. Glucosamine is known to leave a bitter taste in the
> mouth and by-&-large I can deal with it's impact on 99% of the foods and
> drinks I consume.
Um... Capsules? I take Glucosamine daily for my knee problems
(points made later in this thread are irrelevant; for me it works,
whether by placebo effect or real).
Mine come in a gel cap yielding it tasteless - and I've certainly
never noticed an affect after the fact...

--
M for N in address to mail reply


  
Date: 24 Aug 2007 21:54:23
From: Coffee for Connoisseurs
Subject: Re: damn meds & coffee not mixing!
I take glucosamine & chondroitin caps (1500mg daily); they have no effect on
taste that I can discerne.


--
Alan

alanfrew@coffeeco.com.au
www.coffeeco.com.au




 
Date: 24 Aug 2007 20:49:45
From: lockjaw
Subject: Re: damn meds & coffee not mixing!

>
> > According to studies cited in Consumer Reports and elsewhere,
> > the stuff is completely INEFFECTIVE, except as a placebo.

mmm, your "research" is woefully out of date, bub.

and why would we care anyway?



  
Date: 24 Aug 2007 21:07:55
From: WindsorFox
Subject: Re: damn meds & coffee not mixing!
lockjaw wrote:
>>> According to studies cited in Consumer Reports and elsewhere,
>>> the stuff is completely INEFFECTIVE, except as a placebo.
>
> mmm, your "research" is woefully out of date, bub.
>
> and why would we care anyway?
>

Out of date? Hardly, and your information is incorrect.

--
"....a couple of belts of .50 BMG individually
engraved "Unsubscribe" - Cadbury Moose


 
Date: 24 Aug 2007 13:06:27
From: Robert Harmon
Subject: Re: damn meds & coffee not mixing!
I just knew you'd have something stupid to contribute and as usual you
didn't disappoint.

Here's a link to a JAMA article: http://jama.ama-assn.org/cgi/content/abstract/283/11/1469.
I think their objectivity is good enough for me.

On Aug 24, 2:56 pm, lockjaw <davebo...@gmail.com > wrote:
> According to studies cited in Consumer Reports and elsewhere,
> the stuff is completely INEFFECTIVE, except as a placebo.




  
Date: 24 Aug 2007 23:00:11
From: *alan*
Subject: Re: damn meds & coffee not mixing!

"Robert Harmon" wrote

> Here's a link to a JAMA article:
> http://jama.ama-assn.org/cgi/content/abstract/283/11/1469.
> I think their objectivity is good enough for me.

Just for the sake of discussion, that article was written in 2000, and
there's been a bit more research since then.

Here's a link to an article written by a physician in 2006
http://www.quackwatch.org/01QuackeryRelatedTopics/DSH/glucosamine.html
which reviews the medical literature (including the JAMA article you've
referred to) up through that year. Looks like the bottom line is that there
is no bottom line.
The jury still appears to be out on its effectiveness. To muddy the waters
even further, there may be differences in effectiveness between glucosamine
hydrochloride and glucosamine sulfate. The conservative consensus is that
you won't harm yourself taking it, but if you haven't noticed a difference
after 6 months, there's no reason to continue using it.





   
Date:
From:
Subject:


   
Date:
From:
Subject:


 
Date: 24 Aug 2007 19:56:41
From: lockjaw
Subject: Re: damn meds & coffee not mixing!


According to studies cited in Consumer Reports and elsewhere,
the stuff is completely INEFFECTIVE, except as a placebo.




  
Date: 24 Aug 2007 21:05:45
From: WindsorFox
Subject: Re: damn meds & coffee not mixing!
lockjaw wrote:
>
> According to studies cited in Consumer Reports and elsewhere,
> the stuff is completely INEFFECTIVE, except as a placebo.
>
>


That's not exactly correct. You should probably re-read the studies
about it.

--
"....a couple of belts of .50 BMG individually
engraved "Unsubscribe" - Cadbury Moose


 
Date: 24 Aug 2007 14:30:21
From: Godzilla
Subject: Re: damn meds & coffee not mixing!
Robert Harmon wrote:

> After my knee surgery the doc has me on Glucosamine and it's killing
> my enjoyment of coffee. Glucosamine is known to leave a bitter taste
> in the mouth and by-&-large I can deal with it's impact on 99% of
> the foods and drinks I consume.
>
> Coffee seems to be the single most obvious exception though;
> probably linked to the natural bitterness of roasted coffee.
> Whatever the reasons, I've cut my coffee consumption way back,
> having eliminated straight shot & cups. I'm now drinking more milk
> drinks with sweeteners (no flavors), but I'm missing the daily shots
> that I've enjoyed so much. Damn it!

This too shall pass. Chin up, fellow coffee guru.

Godzilla